71614members
375739posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and blood clots

5 REPLIES 5
CassieJL
Member

Re: Tamoxifen and blood clots

Sorry to hear about your leg and foot and mobility problems. That must be tough. I was under the impression that warfarin and tinzaparin in combination was the gold standard treatment for DVT so surprised you are not on the warfarin but maybe something to do with the femara? Woried as well because i have had to come off tamoxifen and have been told I need to see my onc about treatment options which I suspect means chemo. Was offered it before and decided against it as had mast and it seemed so intrusive. In meantime I am on zoladex shots. The amount of drugs I have had in my system in the last few months, I should get sponsorship from the pharmaceutical industry!

Take care of yourself.

Lynni
Member

Re: Tamoxifen and blood clots

Thats awful about you job, can you not do anything about it? I was on Tamoxifen last year, but had no problems, side effects happened when i went onto femera. Doctors also said to mecancer itself can cause DVT as well as this treatment but as you said it is rare, trust us eh!
I was told it could take up to 6 months, my leg and foot are quite swollen, cant get my shoe on so walking about in slippers or trainers at moment. I'm on sick from work as find if don't elevate foot when sitting it starts to ache, i can walk about (which is supposed to help) but not for very long. I tried working half days and putting in hols but it didn't help things in fact swelling was worse. How come you are on Warfarin as well?
I've been luckier than you coz my work have been very supportive and it saddens me to here from people who go through bc to then have c**p like that happen as well. I hope your situation improves soon, please keep me posted.

CassieJL
Member

Re: Tamoxifen and blood clots

Thanks Lynne. I found out recently it is not a superficial clot as first thought but DVT, and several clots at that. Also on tinzaparin shots and warfarin tabs as well. I am surprised nobody else seems to have had this side-effect, though it is rare. Apparently cancer itself can cause the blood to thicken and the tamoxifen exacerbates this. Have been told treatement will take up to 6 months and quite depressing because I lost my job last week because I was taking so much time off for hospital appointments so now I feel like I can't look for work because of this.

Lynni
Member

Re: Tamoxifen and blood clots

Hi CassieJL

I'm on femara (8months) but had similar symptons to you recently. Pain i had was down whole leg but felt the same like a pulled tendon. My blood clot was in groin and i'm now on tinzaparin injections to thin the blood. The clot apparently will eventually disintergrate. Have problems with swelling in leg coz of this clot and have been told when sitting down to keep leg above hip level.

Don't know how much help this is, but keep me posted.

Take care

Lynne

andrea68
Member

Re: Tamoxifen and blood clots

Hi, Sorry cant help but bumped up for you.

CassieJL
Member

Tamoxifen and blood clots

I started tamoxifen 6 weeks ago and was really worried about side effects, which turned into relief when I noticed none at all...About a week ago, I started getting a pain in my calf which felt like a pulled tendon. Didn't think much of it but mentioned it during a routine check with my onc who referred me for an ultrasound, which confirmed a blood clot.

Has anyone else had this experience? What was the treatment? I was told that, as the clot is below the knee, there is not great cause for concern.

Thanks all.